Illinois, 2005

Hail in Illinois, September 20, 2005

September 20, 2005 · NWS LSX · 2 events in 1 county or zone

Storm Chasers reported hail up to 1 1/2 inches in diameter in the Quincy area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Storm Chasers reported hail up to 1 1/2 inches in diameter in the Quincy area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 20, 2:49 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Sep 20, 2:49 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT TUE SEP 20 2005

.DISCUSSION...
MAIN QUES THIS PKG TO BE FG TNGT AND TEMPS NR TERM
AND THEN EFFECTS FROM REMAINS OF RITA ON FA LT IN XTNDD. UA PTTN
HAS QSTNRY 500MB HI OVR TX WITH MAIN BAND OF WLYS ACRS NRN TIER.
CLSD LO OV CTRL CA CST TO MOV INLAND AND FLATTEN RDG BY LT WK AND
PUSH A WK CDFNT ACRS RGN ON THU.

CLDS OVR CTRL AND SRN FA DISPTD BY MIDDAY WITH WRMUP TDA GETTING
SLO START. DRIER AIR HAS NOT MADE MUCH PROG INTO RGN WITH MID UPR
60S DPS OVR ALL XCPT NRN ZNS WHERE MID 50S ARE OBSVD. CONDS LK
FAVORABLE FOR FG OVR MOST OF RGN TNGT WITH CLR SKIES...LGT WNDS
AND WET GND...AND WL INCLD MENTN IN ZNS. TEMPS TO BE WELL ABV NRML
AGAIN THU AHD OF CDFNT WITH MAXES NR 90 IN CTRL AND SRN ZNS.

WL INCLD LO CHC POPS WITH FNT ON THU NGT AND FRI MAINLY NRN AND
ERN ZNS. NXT CHC FOR ANY SIG PCPN TO ARRV LT WEEKEND.

HV PRETTY MUCH FOLLOWED GFS ON TIMING OF PCPN LT IN XTNDD. GFS IS
FASTER THAN DGEX WITH TRACK OF PCPN FM S. HV LWRD MAXES VICE MEX LT
IN XTNDD DUE TO CLD CVR AND PCPN. STRM LOSES ANY TROPICAL
CHARACERISTICS ERLY NXT WK WITH STG CD FNT SWEEPING S ACRS CTRL MS
VLY TUE AND TUE NGT AS SFC LO MOVS NE INTO GT LKS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        65  90  72  90 /  10  10  10  10
QUINCY          60  88  67  85 /  10  10  30  30
COLUMBIA        61  90  68  89 /  10  10  10  20
JEFFERSON CITY  62  90  68  89 /  10  10  10  10
SALEM           58  88  65  89 /  10  10  10  10
FARMINGTON      59  89  66  89 /  10  10  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Sep 20, 2:50 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT TUE SEP 20 2005

ILZ095>097-MOZ018-019-026-027-034>036-211100-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
350 PM CDT TUE SEP 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

AREAS OF FOG WILL DEVELOP OVERNIGHT.  THE FOG WILL REDUCE
VISIBILITIES TO ONE-HALF MILE OR LESS IN PLACES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOG WILL PERSIST THROUGH EARLY WEDNESDAY MORNING REDUCING
VISIBILITIES TO ONE-HALF MILE OR LESS.  THE FOG SHOULD DISSIPATE BY
900 AM OR 1000 AM.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AS A COLD
FRONT PROGRESSES SOUTHWARD THROUGH THE REGION.  SOME OF THE STORMS ON
THURSDAY AND THURSDAY NIGHT COULD BE STRONG TO SEVERE...CAPABLE OF
DAMAGING WINDS AND LARGE HAIL.

THE REMNANTS OF HURRICANE RITA...CURRENTLY MOVING INTO THE EASTERN
GULF OF MEXICO...COULD IMPACT THE WEATHER ACROSS THE MISSISSIPPI
VALLEY EARLY NEXT WEEK. THE LATEST INDICATIONS ARE THE REMNANTS OF
RITA MAY INTERACT WITH A SLOW-MOVING FRONT ON MONDAY AND TUESDAY
RESULTING IN A CHANCE OF RAIN AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-042-047>052-
059>065-072>075-084-085-099-211100-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-
LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-
MONTGOMERY-MONTGOMERY IL-OSAGE-RANDOLPH IL-REYNOLDS-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
350 PM CDT TUE SEP 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

AREAS OF FOG WILL DEVELOP OVERNIGHT.  THE FOG WILL REDUCE
VISIBILITIES TO ONE-HALF MILE OR LESS IN PLACES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOG WILL PERSIST THROUGH THE EARLY WEDNESDAY MORNING REDUCING
VISIBILITIES TO ONE-HALF MILE OR LESS.  THE FOG SHOULD DISSIPATE BY
900 AM OR 1000 AM.

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY ALONG AND NORTH OF
INTERSTATE 70 AS A COLD FRONT PROGRESSES SOUTHWARD THROUGH THE
REGION.

THE REMNANTS OF HURRICANE RITA...CURRENTLY MOVING INTO THE EASTERN
GULF OF MEXICO...COULD IMPACT THE WEATHER ACROSS THE MISSISSIPPI
VALLEY EARLY NEXT WEEK. THE LATEST INDICATIONS ARE THE REMNANTS OF
RITA MAY INTERACT WITH A SLOW-MOVING FRONT ON MONDAY AND TUESDAY
RESULTING IN A CHANCE OF RAIN AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GLASS

In the hours before

Local storm report, Sep 20, 12:40 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
140 PM CDT TUE SEP 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             QUINCY                  39.93N 91.39W
09/19/2005  1.50 INCH        ADAMS              IL   STORM CHASER

0450 PM     HAIL             QUINCY                  39.93N 91.39W
09/19/2005  1.00 INCH        ADAMS              IL   STORM CHASER

0455 PM     HAIL             2 SE QUINCY             39.91N 91.36W
09/19/2005  1.00 INCH        ADAMS              IL   STORM CHASER

0500 PM     HAIL             MENDON                  40.09N 91.28W
09/19/2005  1.00 INCH        ADAMS              IL   STORM CHASER

0505 PM     TSTM WND DMG     6 E QUINCY              39.93N 91.28W
09/19/2005                   ADAMS              IL   TRAINED SPOTTER

            LARGE TREE LIMBS BLOWN DOWN.

0505 PM     HAIL             6 E QUINCY              39.93N 91.28W
09/19/2005  1.00 INCH        ADAMS              IL   TRAINED SPOTTER

0510 PM     HAIL             2 W HANNIBAL            39.71N 91.42W
09/19/2005  1.75 INCH        MARION             MO   STORM CHASER

0511 PM     HAIL             2 W HANNIBAL            39.71N 91.42W
09/19/2005  2.00 INCH        MARION             MO   TRAINED SPOTTER

0514 PM     HAIL             1 N HANNIBAL            39.72N 91.38W
09/19/2005  0.88 INCH        MARION             MO   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL ON NORTH SIDE OF HANNIBAL ALONG
            HIGHWAY 61.

0515 PM     TORNADO          LIBERTY                 39.88N 91.11W
09/19/2005                   ADAMS              IL   LAW ENFORCEMENT

            TORNADO TOUCHED DOWN IN TOWN...DAMAGING ONE STRUCTURE AND
            SEVERAL TREES UPROOTED.

0515 PM     HAIL             HANNIBAL                39.71N 91.38W
09/19/2005  1.00 INCH        MARION             MO   TRAINED SPOTTER

0525 PM     TSTM WND DMG     1 S HANNIBAL            39.69N 91.38W
09/19/2005                   MARION             MO   TRAINED SPOTTER

            TREE LIMBS AND POWER LINES BLOWN DOWN ON THE SOUTH SIDE
            OF HANNIBAL.

0525 PM     HAIL             1 S HANNIBAL            39.69N 91.38W
09/19/2005  1.75 INCH        MARION             MO   TRAINED SPOTTER

            ON SOUTH SIDE OF TOWN.

0545 PM     TSTM WND DMG     2 N GRIGGSVILLE         39.74N 90.73W
09/19/2005                   PIKE               IL   LAW ENFORCEMENT

            SEVERAL LARGE TREES BLOWN DOWN AND BLOCKING ROAD 2 MILES
            NORTH OF TOWN.

0548 PM     HAIL             5 WSW VERSAILLES        39.86N 90.75W
09/19/2005  1.00 INCH        BROWN              IL   PUBLIC

0550 PM     HAIL             4 W COLUMBIA            38.95N 92.40W
09/19/2005  0.88 INCH        BOONE              MO   TRAINED SPOTTER

0550 PM     TSTM WND DMG     2 E HULL                39.71N 91.17W
09/19/2005                   PIKE               IL   LAW ENFORCEMENT

            TREES AND POWER LINES BLOWN DOWN BETWEEN HULL AND
            KINDERHOOK.

0555 PM     HAIL             COLUMBIA                38.95N 92.33W
09/19/2005  1.00 INCH        BOONE              MO   TRAINED SPOTTER

0559 PM     HAIL             COLUMBIA                38.95N 92.33W
09/19/2005  0.75 INCH        BOONE              MO   EMERGENCY MNGR

            REPORTED AT UNIVERSITY OF MISSOURI HOSPITAL.

0610 PM     TSTM WND DMG     TIPTON                  38.65N 92.78W
09/19/2005                   MONITEAU           MO   LAW ENFORCEMENT

            TREES BEING UPROOTED. A NUMBER OF TREES AND POWER LINES
            BLOWN DOWN.

0610 PM     TSTM WND DMG     TIPTON                  38.65N 92.78W
09/19/2005                   MONITEAU           MO   EMERGENCY MNGR

            TWO FOOT DIAMETER TREES UPROOTED. ALSO...SEVERAL MOBILE
            HOMES ON THE NORTH SIDE OF TOWN SUSTAINED ROOF DAMAGE. NO
            INJURIES REPORTED.

0611 PM     HAIL             COLUMBIA                38.95N 92.33W
09/19/2005  1.00 INCH        BOONE              MO   TRAINED SPOTTER

0615 PM     TSTM WND DMG     COLUMBIA                38.95N 92.33W
09/19/2005                   BOONE              MO   TRAINED SPOTTER

            A FEW LARGE TREES BLOWN DOWN ON BROADWAY NEAR COLUMBIA
            POLICE DEPARTMENT.

0620 PM     TSTM WND DMG     CALIFORNIA              38.63N 92.57W
09/19/2005                   MONITEAU           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES AND POWER LINES BLOWN DOWN IN TOWN.

0635 PM     FLASH FLOOD      COLUMBIA                38.95N 92.33W
09/19/2005                   BOONE              MO   TRAINED SPOTTER

            ESTIMATED 2 TO 3 FEET OF WATER IN FLAT BRANCH PARK IN
            COLUMBIA.

0635 PM     FLASH FLOOD      COLUMBIA                38.95N 92.33W
09/19/2005                   BOONE              MO   TRAINED SPOTTER

            MOVING WATER AND WATER COVERING THE INTERSECTION OF HITT
            STREET AND ROLLINS ROAD.

0640 PM     HAIL             TIPTON                  38.65N 92.78W
09/19/2005  0.75 INCH        MONITEAU           MO   EMERGENCY MNGR

0645 PM     TSTM WND DMG     FULTON                  38.85N 91.95W
09/19/2005                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES BLOWN DOWN.

0645 PM     TSTM WND DMG     JEFFERSON CITY          38.57N 92.19W
09/19/2005                   COLE               MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN AROUND
            TOWN.

0650 PM     TSTM WND DMG     CALIFORNIA              38.63N 92.57W
09/19/2005                   MONITEAU           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES AND TREE LIMBS WERE BLOWN DOWN.

0700 PM     TSTM WND DMG     4 E FULTON              38.85N 91.87W
09/19/2005                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN.

0705 PM     TSTM WND DMG     3 W CHAMOIS             38.68N 91.83W
09/19/2005                   OSAGE              MO   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN...SIZE UNKNOWN.

0705 PM     TSTM WND DMG     4 SE CHAMOIS            38.64N 91.72W
09/19/2005                   OSAGE              MO   PUBLIC

            LARGE TREE BLOWN DOWN ON A FARM.

0710 PM     TSTM WND DMG     2 N PORTLAND            38.74N 91.72W
09/19/2005                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES AND TREE LIMBS WERE BLOWN DOWN AND
            WERE BLOCKING HIGHWAY D.

0710 PM     TSTM WND GST     GASCONADE               38.67N 91.56W
09/19/2005  70 MPH           GASCONADE          MO   LAW ENFORCEMENT

            ESTIMATED WINDS BETWEEN 65 AND 75 MPH.

0715 PM     TSTM WND DMG     2 S NEW FLORENCE        38.88N 91.45W
09/19/2005                   MONTGOMERY         MO   LAW ENFORCEMENT

            TREES BLOWN DOWN SOUTH OF TOWN ON HIGHWAY 19.

0715 PM     TSTM WND DMG     MCKITTRICK              38.74N 91.44W
09/19/2005                   MONTGOMERY         MO   LAW ENFORCEMENT

            TREES BLOWN DOWN ALONG HIGHWAY 94 EAST AND WEST OF
            HIGHWAY 19...HIGHWAY 94 INTERSECTION.

0720 PM     TSTM WND DMG     3 W HERMANN             38.70N 91.49W
09/19/2005                   GASCONADE          MO   AMATEUR RADIO

            TREES BLOWN DOWN...BLOCKING HIGHWAY 100 BETWEEN GASCONADE
            AND HERMANN.

0720 PM     TSTM WND DMG     HERMANN                 38.70N 91.43W
09/19/2005                   GASCONADE          MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE BRANCHES AND TREES BLOWN DOWN IN
            TOWN...BLOCKING A FEW STREETS.

0725 PM     TSTM WND GST     HERMANN                 38.70N 91.43W
09/19/2005  60 MPH           GASCONADE          MO   TRAINED SPOTTER

            TREE BRANCHES BLOWN DOWN.

0725 PM     TSTM WND DMG     NILWOOD                 39.40N 89.81W
09/19/2005                   MACOUPIN           IL   LAW ENFORCEMENT

            SEVERAL LARGE TREES BLOWN DOWN.

0730 PM     TSTM WND DMG     NEW HAVEN               38.61N 91.22W
09/19/2005                   FRANKLIN           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN AROUND
            TOWN. SOME OF THE LIMBS WERE BLOCKING STREETS.

0740 PM     TSTM WND GST     2 S DUTZOW              38.58N 90.99W
09/19/2005  60 MPH           WARREN             MO   TRAINED SPOTTER

0740 PM     TSTM WND DMG     3 S WARRENTON           38.78N 91.14W
09/19/2005                   WARREN             MO   AMATEUR RADIO

            SEVERAL TREES BLOWN DOWN.

0750 PM     TSTM WND DMG     5 SW NEW MELLE          38.66N 90.95W
09/19/2005                   ST. CHARLES        MO   AMATEUR RADIO

            A FEW TREES AND SEVERAL LARGE TREE LIMBS BLOWN DOWN NEAR
            THE INTERSECTION OF HIGHWAY T AND HIGHWAY D.

0752 PM     HAIL             3 SE COLUMBIA           38.92N 92.29W
09/19/2005  1.00 INCH        BOONE              MO   TRAINED SPOTTER

            AT THE INTERSECTION OF HIGHWAY 63 AND ROUTE AC.

0755 PM     TSTM WND DMG     3 S WENTZVILLE          38.77N 90.86W
09/19/2005                   ST. CHARLES        MO   TRAINED SPOTTER

            NUMEROUS TREE LIMBS BLOWN DOWN. WINDS ESTIMATED AROUND 60
            MPH.

0755 PM     TSTM WND DMG     6 SSW OFALLON          38.70N 90.75W
09/19/2005                   ST. CHARLES        MO   TRAINED SPOTTER

            POWER LINES BLOWN DOWN IN WINGHAVEN SUBDIVISION.

0756 PM     TSTM WND DMG     DARDENNE PRAIRIE        38.75N 90.73W
09/19/2005                   ST. CHARLES        MO   NWS EMPLOYEE

            TREES AND TREE LIMBS DOWN IN THE WINGHAVEN AND TWIN
            CHIMNEYS SUBDIVISIONS

0800 PM     TSTM WND DMG     2 SSE ST. PETERS        38.75N 90.59W
09/19/2005                   ST. CHARLES        MO   CO-OP OBSERVER

            BRADFORD PEAR TREE SNAPPED OFF SEVERAL FEET ABOVE THE
            GROUND.

0800 PM     TSTM WND DMG     ST. PETERS              38.78N 90.61W
09/19/2005                   ST. CHARLES        MO   AMATEUR RADIO

            NUMEROUS TREE LIMBS BLOWN DOWN JUST SOUTH OF MID RIVERS
            MALL.

0810 PM     TSTM WND DMG     1 SW ST. CHARLES        38.78N 90.53W
09/19/2005                   ST. CHARLES        MO   TRAINED SPOTTER

            SEVERAL TREE LIMBS BLOWN DOWN NEAR THE INTERSECTION OF
            I-70 AND HIGHWAY 94.

0810 PM     TSTM WND DMG     ST. CHARLES             38.79N 90.52W
09/19/2005                   ST. CHARLES        MO   AMATEUR RADIO

            NUMEROUS TREE LIMBS WERE BLOWN DOWN AROUND TOWN.

0820 PM     TSTM WND DMG     CREVE COEUR             38.66N 90.44W
09/19/2005                   ST. LOUIS          MO   AMATEUR RADIO

            NUMEROUS TREE LIMBS BLOWN DOWN NEAR THE INTERSECTION OF
            OLIVE AND LINDBERG.

0821 PM     TSTM WND DMG     HAZELWOOD               38.78N 90.36W
09/19/2005                   ST. LOUIS          MO   EMERGENCY MNGR

            TREE BLOWN DOWN...BLOCKING MISSOURI BOTTOM ROAD NEAR DUNN
            ROAD.

0825 PM     TSTM WND DMG     ALTON                   38.90N 90.15W
09/19/2005                   MADISON            IL   TRAINED SPOTTER

            SEVERAL POWER LINES AND TREE LIMBS BLOWN DOWN IN TOWN.

0825 PM     TSTM WND DMG     GODFREY                 38.97N 90.19W
09/19/2005                   MADISON            IL   TRAINED SPOTTER

            FEW LARGE TREES AND TREE LIMBS BLOWN DOWN IN SOUTHWEST
            PART OF TOWN.

0830 PM     TSTM WND DMG     ST. LOUIS               38.64N 90.24W
09/19/2005                   ST. LOUIS CITY     MO   LAW ENFORCEMENT

            A FEW LARGE TREES AND TREE LIMBS WERE BLOWN DOWN OVER THE
            NORTHERN PORTIONS OF THE CITY.

0836 PM     TSTM WND DMG     2 NE GODFREY            38.99N 90.16W
09/19/2005                   MADISON            IL   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS BLOWN DOWN.

0852 PM     TSTM WND DMG     3 N DUPO                38.56N 90.21W
09/19/2005                   ST. CLAIR          IL   PUBLIC

            TREES AND LIMBS DOWN BETWEEN DUPO AND CAHOKIA

0900 PM     TSTM WND DMG     FAIRVIEW HEIGHTS        38.60N 90.00W
09/19/2005                   ST. CLAIR          IL   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN.

0930 PM     TSTM WND DMG     CENTRALIA               38.52N 89.13W
09/19/2005                   MARION             IL   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN. A COUPLE OF
            THEM WERE ON TOP OF VEHICLES.

0940 PM     TSTM WND DMG     5 E CENTRALIA           38.52N 89.03W
09/19/2005                   MARION             IL   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN.

0102 AM     TSTM WND DMG     CALEDONIA               37.76N 90.77W
09/20/2005                   WASHINGTON         MO   LAW ENFORCEMENT

            SCATTERED TREES AND LIMBS DOWN ACROSS THE SOUTHEAST PART
            OF THE COUNTY IN THE CALEDONIA AND BELGRADE AREAS

0127 AM     TSTM WND DMG     7 S FARMINGTON          37.68N 90.43W
09/20/2005                   ST. FRANCOIS       MO   LAW ENFORCEMENT

            TREES AND LIMBS DOWN ALONG HIGHWAY 67 JUST NORTH OF KNOB
            LICK

0135 AM     TORNADO          KNOB LICK               37.68N 90.38W
09/20/2005                   ST. FRANCOIS       MO   PUBLIC

            PUBLIC REPORTED A TORNADO CROSSING HWY 67 NEAR THE KNOB
            LICK FIRE TOWER.

&&
UPDATED FOR ADDITIONAL STORM REPORTS

FGLASS

The radar

The St Louis radar (KLSX), 150 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Adams

When
September 20, 3:50 PM CST
Where
Adams County, Quincy
Measured
1.5 in hail
Reported by
STORM CHASER
Coordinates
39.933, -91.400

Hail, Adams

When
September 20, 3:55 PM CST
Where
Adams County, 2 mi SE of Quincy
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
39.917, -91.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475280, 5475281.